Diagnosis and management of opioid‐ and benzodiazepine‐induced comatose overdose in children

@article{Perry1996DiagnosisAM,
  title={Diagnosis and management of opioid‐ and benzodiazepine‐induced comatose overdose in children},
  author={H E Perry and Michael Wayne Shannon},
  journal={Current Opinion in Pediatrics},
  year={1996},
  volume={8},
  pages={243–247}
}
  • H. PerryM. Shannon
  • Published 1 June 1996
  • Medicine, Psychology
  • Current Opinion in Pediatrics
Opioids and benzodiazepines are two of the most common exposures that cause depressed mental status in children. Establishing a diagnosis of these intoxications may be difficult and is complicated by drugs from these two classes that are tot detectable by routine toxicologic screening techniques. Naloxone and flumazenil can be used as diagnostic as well as herapeutic medications in these ingestions. We present a brief review of the mechanism of action, administration recommendations, and… 

Benzodiazepines in the Home Treatment of Acute Seizures

The challenge for the practitioner is to select the patients for whom home use of benzodiazepines will be appropriate, safe, and cost-effective.

CHAPTER 165 Sedative Hypnotics

Barbiturates are discussed in do-it-yourself suicide manuals and were implicated in the high-profile deaths of Marilyn Monroe, Jimi Hendrix, Abbie Hoffman, and Margaux Hemingway as well as in the

Flumazenil, naloxone and the 'coma cocktail'.

  • M. Sivilotti
  • Biology
    British journal of clinical pharmacology
  • 2016
This review contrasts the history, indications, published evidence and novel applications for each antidote in order to explain this disparity in the clinical use of these 'ideal' antidotes.

[Acute toxic exposure in children: an overview].

There is no evidence that gastrointestinal decontamination and multiple-dose activated charcoal improve the outcome of poisoned patients, and Ipecac syrup and cathartics should not be administered on a routine basis in acute toxic exposures in outpatient treatment.

Pearls, pitfalls, and updates in toxicology.

  • M. KirkS. Pace
  • Medicine
    Emergency medicine clinics of North America
  • 1997

Flumazenil Use in an Emergency Department: A Survey

The use of flumazenil in the clinical practice of an emergency department fails to show any beneficial effect in adult patients and contraindications are frequently overlooked and this may expose patients to substantial risk of complications.

Unintentional household poisoning in children.

Clinicians dealing with poisoned children are provided an overview of the problem and specific guidance on the identification and management of significant poisoning, to reduce the number of cases of paediatric poisoning.

Unintentional Household Poisoning in Children Akzidentelle Vergiftungen im Haushalt im Kindesalter

This article aims to provide clinicians dealing with poisoned children an overview of the problem and guidance on the identifi cation and management of signifi cant poisoning, and to both identify and implement prevention strategies to reduce the number of cases.

ExposiÁies tÛxicas agudas em crianÁas: um panorama Acute toxic exposure in children: an overview

There is no evidence that gastrointestinal decontamination and multiple-dose activated charcoal improve the outcome of poisoned patients, and Ipecac syrup and cathartics should not be administered on a routine basis in acute toxic exposures in outpatient treatment.

Frequency, Etiology and Several Sociodemographic Characteristics of Acute Poisoning in Children Treated in the Intensive Care Unit

The practice proved that that the people of Prishtina are not well informed about the poisoning in general, therefore it is necessary that they be educated by the use of all media, written and electronic, as well as other methods of medical education.